Hail, Stephens
- When
- June 7, 9:32 PM CST
- Where
- Stephens County, Comanche
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.370, -97.970
A strong upper level storm moved through the central plains into the upper midwest. A dry line extended south from this storm system through Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong upper level storm moved through the central plains into the upper midwest. A dry line extended south from this storm system through Oklahoma. By the late afternoon, the dry line was located from Ponca City, to El Reno, to Lawton. East of the dry line, dew point temperatures were in the lower 70s. A strong cap in place east of the dry line inhibited storm development for much of the afternoon, but isolated thunderstorms developed during the late afternoon and early evening. The thunderstorms mainly stayed below severe limits, but some storms became severe with large hail and heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 8:30 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 930 PM CDT THU JUN 7 2007 TSTM DEVELOPMENT HAS BEEN MUCH MORE SPARSE ACROSS THE CWA THAN ANTICIPATED EARLIER TODAY AS STRONG CAP AND WEAK CONVERGENCE LIMITED DEVELOPMENT. A FEW STRONG STORMS HAVE MANAGED TO DEVELOP IN FAR SW OK AND THESE STORMS HAVE BEGUN TO INCREASE IN INTENSITY A BIT. COLD FRONT CONTINUES TO CHARGE SWD THROUGH KANSAS EARLY THIS EVENING AND RADAR AND MESONET SHOW FRONT NOW MOVING INTO FAR NW PORTIONS OF THE FA...A BIT FASTER THAN PROGGED. STILL THINK THAT MORE WIDESPREAD TSTM ACTIVITY WILL DEVELOP AND FRONT PUSHES SWD INTO MOIST AIRMASS ACROSS CENTRAL AND EASTERN PARTS OF THE CWA. THUS WILL ADJUST GRIDS TO REFLECT MORE ISOLD ACTIVITY THIS EVENING BECOMING MORE WIDESPREAD AFTER MIDNIGHT. AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 240 PM CDT THU JUN 7 2007 .DISCUSSION... SETTING UP TO BE AN ACTIVE EVENING ACROSS THE AREA. LARGE STORM SYSTEM ACROSS UPPER MID WEST INTO THE PLAINS WILL PRODUCE QUITE A BIT OF SEVERE WX TODAY AND TONIGHT. SHOULD SEE SCATTERED STRONG TO SEVERE STORMS DEVELOP LATE THIS AFTN ALONG DRY LINE... WHICH WILL BE NEAR OR JUST NORTH OF THE I-44 CORRIDOR BY LATE THIS AFTN AND IS EXPECTED TO REMAIN IN THIS GENERAL LOCATION THROUGH MUCH OF THE EVENING. BY LATER THIS EVENING AS COLD FRONT CATCHES THE DRY LINE AND ADDITIONAL UPPER SUPPORT MOVES OUT INTO THE PLAINS... MORE WIDESPREAD ACTIVITY IS EXPECTED ACROSS SOUTHEAST QUADRANT OF CWA. FRONT IS EXPECTED TO PUSH SOUTH INTO NORTH TEXAS FRIDAY MORNING WITH BETTER CHANCES SHIFTING SOUTH OF THE AREA BY TOMORROW AFTN. WAA PATTERN SETS UP ACROSS THE PLAINS FRI NIGHT MAKING FOR QUICK RETURN OF LOW LEVEL MOISTURE AND ADDITIONAL SHOWER/TSTM DEVELOPMENT OVER AREA. THINGS BEGIN TO DRY OUT BY LATE IN THE WEEKEND/EARLY NEXT WEEK... ALTHOUGH WEST TO SOUTHWEST MID LEVEL FLOW MAY ALLOW STORMS THAT DEVELOP ACROSS THE HIGH PLAINS TO APPROACH NORTHWEST OKLAHOMA. WARMER WX CONT THROUGH MUCH OF NEXT WEEK... BEFORE PERHAPS ANOTHER WEAK SFC FRONT PUSHES SOUTH INTO THE AREA BY THU OR FRI OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 62 79 62 85 / 50 10 20 30 HOBART OK 61 79 63 88 / 20 10 30 30 WICHITA FALLS TX 67 82 65 89 / 30 30 20 30 GAGE OK 50 78 54 85 / 10 0 20 30 PONCA CITY OK 59 77 58 82 / 30 10 20 20 DURANT OK 72 81 68 89 / 40 50 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/30
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT THU JUN 7 2007
OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
800 PM CDT THU JUN 7 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE FROM PONCA CITY TO
EL RENO TO LAWTON TO SEYMOUR TEXAS.
TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING AND
OVERNIGHT HOURS.
IMPACTS...
HAIL UP TO THE SIZE OF BASEBALLS AND WIND GUSTS TO 70 MPH ARE
POSSIBLE WITH THE MOST INTENSE STORMS. A TORNADO IS STILL POSSIBLE
WITH THE STRONGEST SUPERCELL STORMS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS...WITH
OPERATIONS POSSIBLY LASTING WELL INTO THE NIGHT.
DISCUSSION...
A DRY LINE WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS EVENING. THE AIR MASS EAST OF THE DRY LINE REMAINS
VERY UNSTABLE...AND THIS COUPLED WITH MODERATE TO STRONG VERTICAL
WIND SHEAR WILL CONTINUE TO SUPPORT STORM DEVELOPMENT.
SUPERCELLS...WHICH WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...
DAMAGING STRAIGHT LINE WINDS... AND PERHAPS A TORNADO...WILL BE MOST
LIKELY BETWEEN NOW AND 10 PM NEAR AND EAST OF THE I-44 CORRIDOR FROM
WICHITA FALLS TO DUNCAN TO OKLAHOMA CITY...WITH A LOWER CHANCE OF
STORMS NORTHEASTWARD TOWARD THE STILLWATER AREA.
TOWARD AND AFTER MIDNIGHT...A COLD FRONT WILL SURGE SOUTHWARD AND
OVERTAKE THE DRY LINE. THUNDERSTORMS WILL LIKELY BECOME MORE
WIDESPREAD AS THIS OCCURS...WITH VERY LARGE HAIL AND DAMAGING WINDS
CONTINUING TO BE THE MAIN CONCERNS. THE TORNADO THREAT WILL DIMINISH
AS STORMS BECOME UNDERCUT BY COLD AIR BEHIND THE FRONT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...95 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE MENTIONED COLD FRONT IS EXPECTED TO STALL OVER NORTHERN TEXAS
FRIDAY...BEFORE MOVING BACK NORTH AS A WARM FRONT ON SATURDAY.
SEVERE WEATHER WILL BE POSSIBLE NEAR AND NORTH OF THIS BOUNDARY
FRIDAY AND SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
24/SMITHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 825 PM CDT THU JUN 7 2007 OKZ039-080145- STEPHENS OK- 825 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF CORUM AT 825 PM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE. PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 841 PM CDT THU JUN 7 2007 OKZ037-080200- TILLMAN OK- 841 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER TILLMAN COUNTY AT 841 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 904 PM CDT THU JUN 7 2007 OKZ044-080230- COTTON OK- 904 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF WALTERS AT 904 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE. PEOPLE IN COTTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 909 PM CDT THU JUN 7 2007 OKZ037-080230- TILLMAN OK- 909 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF GRANDFIELD AT 909 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 943 PM CDT THU JUN 7 2007 OKZ039-080300- STEPHENS OK- 943 PM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CORUM AT 943 PM CDT...MOVING NORTHEAST AT 25 MPH. A SEVERE THUNDERSTORM WAS LOCATED ACROSS EASTERN COTTON COUNTY AND IF IT HOLDS TOGETHER WILL MOVE INTO WESTERN STEPHENS COUNTY BY 10 PM. SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE. PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL COMANCHE 34.37N 97.97W
06/07/2007 E0.88 INCH STEPHENS OK AMATEUR RADIO
&&
TYThe Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 03:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41684.